MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000 LA; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000 LA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) conducted a site visit and was able to confirm the problem by reviewing the quality control (qc) printout.Fse tested the diluent pump, wash probes, and substrate dispense.The customer stated the problem started when they changed diluent and did not give the diluent time to stabilize.During troubleshooting, fse noticed the sample arm demonstrated signs of issues relating to the eki board (liquid surface detection board) failure.Fse ordered a new main arm sampler kit, which includes a new eki board.This was installed at a later day.Fse validated the analyzer by running quality control (qc) with results passing within acceptable range.The aia-2000 analyzer is functioning as expected.No further action required by field service at this time.A 13-month complaint history review and service history review through aware date of event was performed for serial number (b)(6).There were no other similar complaints found during the searched period.The st-aia pack cea analyte application manual states the following: evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.The st-aia pack ca125 analyte application manual states the following: evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.The st-aia pack 27.29 analyte application manual states the following: evaluation of results quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the controls should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.The st-aia pack ca-19.9 analyte application manual states the following: evaluation of results: quality control: in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples be assayed daily.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of controls are run in order to accept the calibration curve.The two levels of controls are also repeated after calibration when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe or detector lamp adjustment or change).After daily maintenance, at least two levels of the control should be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it will be necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the regulatory agency under which the laboratory operates.The most probable cause was failure of the sample arm due to faulty eki board (liquid surface detection board).
 
Event or Problem Description
A customer reported out of range quality control (qc) for ca125, 27.29, ca-19.9, and cea on the aia-2000 analyzer.All values were more than 50 percent different compared to running the same qc on the customers second aia-2000 analyzer.The analyzer is down.A field service engineer was dispatched to address the reported event, which resulted in a delayed reporting of patient samples for alpha-fetoprotein (afp).There is no indication of any intervention or adverse health consequences due to the delay in reporting of patient results.

Brand Name
AIA-2000 LA
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key17196197
Report Number3004529019-2023-00357
Device Sequence Number17502972
Product Code KHO
UDI-Device Identifier04560189284623
UDI-Public04560189284623
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000 LA
Device Catalogue Number022101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown